MAUDE Adverse Event Report: TELEFLEX MEDICAL HUDSON ET TUBE, HVT, 7.0; TUBE, TRACHEAL (W/WO CONNECTOR

TELEFLEX MEDICAL HUDSON ET TUBE, HVT, 7.0; TUBE, TRACHEAL (W/WO CONNECTOR
Model Number IPN048895
Medical Device Problem Code Inflation Problem (1310)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/09/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Qn#: (b)(4).Complaint verification testing could not be performed as no sample was returned for analysis.A verification of the reported failure mode was conducted, and 400 samples were taken from the current production (material number 00003-14 lot # 3036554) at the manufacturing facility.The cuff from the samples were inflated and left for four hours, after this time samples were checked to verify if any leak was present however all samples were still fully inflated, defect reported "does not stay inflated - cuff" was not observed in the current manufacturing process.A device history record review was performed, and no relevant findings were identified.Without the device to evaluate the complaint could not be confirmed and the probable cause could not be determined from the available information.Teleflex will continue to monitor and trend for reports of this nature.If the sample becomes available at a later date a follow up report will be submitted with investigation results.
 
Event or Problem Description
It was reported "the cuff passed the inspection; however, it wasn't inflated fully after intubation".No patient harm or consequence reported.Patient condition reported as "fine".
 
Event or Problem Description
It was reported "the cuff passed the inspection; however, it wasn't inflated fully after intubation".No patient harm or consequence reported.Patient condition reported as "fine.".
 
Additional Manufacturer Narrative
(b)(4).The customer returned one unit 5-10314 et tube, hvt, 7.0 for investigation.The et tube was visually examined with and without magnification.Visual examination of the returned device revealed that the sample appears used as there is biological material present on the device.No defects or anomalies were observed.Functional inspection was performed to attempt to inflate and deflate the cuff on the returned et tube.A lab inventory syringe was filled with air.Then the syringe was connected to the pilot balloon.Using hand pressure, air was injected through the valve.Upon injection of air, the balloon cuff was unable to stay inflated.The et tube was submerged under water and an attempt to inflate was made to detect any additional leaks.Upon injection, the et tube leaked from a hole in the middle of the cuff.No other defects or anomalies were observed.The ifu for this product states, "the tracheal tube cuff inflation system, including the valve, should be checked prior to intubation.If a malfunction is a detected in any part of the system, the tube should not be used." "care should be taken to avoid damaging the thin-walled cuffs during intubation.If cuff is damaged, the tube should not be used." the ifu also states, "cuff pressure should be monitored routinely to assure that an adequate tracheal seal is maintained and that the cuff has not become over-inflated.The tracheal tube cuff should be slowly inflated with the minimum amount of air required to provide an effective tracheal seal.Do not inflate with a measured volume of air or by "feel" of pressure in the syringe since little resistance should be felt during inflation." the complaint was confirmed based upon the sample received.The returned et tube was found to have a hole in the balloon cuff which prevented it from being able to stay inflated.A device history record review was performed with no evidence to suggest a manufacturing related cause.All et tubes are 100% inspected for inflation and deflation at the time of manufacturing.It is unlikely that this type of damage was present at the time of manufacturing.Therefore, based upon the damage observed, unintentional user error caused or contributed to this event.

Brand Name
HUDSON ET TUBE, HVT, 7.0
Common Device Name
TUBE, TRACHEAL (W/WO CONNECTOR
Manufacturer (Section D)
TELEFLEX MEDICAL
morrisville NC
MDR Report Key11836240
Report Number3003898360-2021-00450
Device Sequence Number3789226
Product Code BTR
UDI-Device Identifier14026704616746
UDI-Public14026704616746
Combination Product (Y/N)N
Initial Reporter CountryTW
PMA/510(K) Number
K822082
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign,user faci
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/26/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Expiration Date05/14/2024
Device Model NumberIPN048895
Device Catalogue Number5-10314
Device Lot Number73E1900449
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/11/2021
Initial Date Received by Manufacturer 04/26/2021
Supplement Date Received by Manufacturer06/09/2021
Initial Report FDA Received Date05/17/2021
Supplement Report FDA Received Date06/09/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1